MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-080-120-P6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Analysis is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Information received via user facility medwatch mw5095203 states: the nose cone of the supera stent broke off into the left external iliac artery.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.Potential causes for tip detachment include, but are not limited to, anatomical conditions, withdrawal technique, incorrect vessel sizing, and incomplete stent deployment prior to withdrawal, inadequate pre-dilation of the target vessel, manufacturing, or materials related.In this case, a cause for the tip detachment could not be determined with limited information provided.It may be possible that the tip caught introducer sheath or associated devices during advancement.However, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10382321
Report Number2024168-2020-06620
Device Sequence Number13922024
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberS-65-080-120-P6
Device Catalogue NumberS-65-080-120-P6
Device Lot Number8121361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;